Viscosity approximation methods for equilibrium problems and fixed point problems in Hilbert spaces. (English) Zbl 1122.47056

The authors provide a result strictly related to Theorem 1 in [A.Tada and W.Takahashi, Proc.NACA (Okinawa, 2005), 609–617 (2007; Zbl 1122.47055), reviewed above]. Indeed, they consider the equilibrium problem: find \(x\in C\) such that \[ F(x,y)\geq 0\quad \forall y\in C, \] where \(C\) is a nonempty, closed and convex subset of a real Hilbert space \(H\), and \(F:C\times C\to {\mathbb R}\). The set of solutions is denoted by \(EP(F)\).
Under the same assumptions of Theorem 1, and given in addition a contraction \(f:H\to H\), they find a way to generate two sequences of points, namely \(\{x_n\}\) and \(\{u_n\}\), approximating in the viscosity sense the equilibria that are also the fixed points \(F(S)\) of a nonexpansive map \(S\), i.e., both of them converge strongly to a point \(z\in EP(F)\cap F(S)\), where \(z\) is the projection of \(f(z)\) onto \(EP(F)\cap F(S)\). As corollaries, they get results previously obtained by R.Wittman [Arch.Math.58, No.5, 486–491 (1992; Zbl 0797.47036)] and P.L.Combettes and S.A.Hirstoaga [J. Nonlinear Convex Anal.6, No.1, 117–136 (2005; Zbl 1109.90079)].
Reviewer: Rita Pini (Milano)


47J25 Iterative procedures involving nonlinear operators
47J20 Variational and other types of inequalities involving nonlinear operators (general)
49J40 Variational inequalities
47H10 Fixed-point theorems
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
65J15 Numerical solutions to equations with nonlinear operators
90C47 Minimax problems in mathematical programming
Full Text: DOI


[1] Blum, E.; Oettli, W., From optimization and variational inequalities to equilibrium problems, Math. Student, 63, 123-145 (1994) · Zbl 0888.49007
[2] Combettes, P. L.; Hirstoaga, S. A., Equilibrium programming in Hilbert spaces, J. Nonlinear Convex Anal., 6, 117-136 (2005) · Zbl 1109.90079
[3] Flam, S. D.; Antipin, A. S., Equilibrium programming using proximal-like algorithms, Math. Program., 78, 29-41 (1997) · Zbl 0890.90150
[4] Moudafi, A., Viscosity approximation methods for fixed-point problems, J. Math. Anal. Appl., 241, 46-55 (2000) · Zbl 0957.47039
[5] Opial, Z., Weak convergence of the sequence of successive approximation for nonexpansive mappings, Bull. Amer. Math. Soc., 73, 561-597 (1967) · Zbl 0179.19902
[6] Shioji, N.; Takahashi, W., Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces, Proc. Amer. Math. Soc., 125, 3641-3645 (1997) · Zbl 0888.47034
[8] Takahashi, W., Nonlinear Functional Analysis (2000), Yokohama Publishers: Yokohama Publishers Yokohama
[9] Takahashi, W., Convex Analysis and Approximation of Fixed Points (2000), Yokohama Publishers: Yokohama Publishers Yokohama, (in Japanese)
[10] Xu, H. K., An iterative approach to quadratic optimization, J. Optim. Theory Appl., 116, 659-678 (2003) · Zbl 1043.90063
[11] Wittmann, R., Approximation of fixed points of nonexpansive mappings, Arch. Math., 58, 486-491 (1992) · Zbl 0797.47036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.